Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 26, 2019, 3:49 PM PDT for San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2019, 3:49 PM PDT (22:49 UTC)
- Expired
- Sep 26, 2019, 6:05 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 69 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
619 WGUS56 KSGX 262249 FFWSGX CAC073-270145- /O.NEW.KSGX.FF.W.0033.190926T2249Z-190927T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service San Diego CA 349 PM PDT Thu Sep 26 2019 The National Weather Service in San Diego has issued a * Flash Flood Warning for... East central San Diego County in southwestern California... * Until 645 PM PDT. * At 348 PM PDT, Doppler radar indicated thunderstorms producing heavy rain in the San Diego County deserts. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Eastern Mount Laguna, Hwy S2 Between Shelter Valley And Agua Caliente, Hwy S2 Between Agua Caliente And Canebrake, Hwy S2 Vallecito Creek Rd, Ocotillo Wells, Hwy S2 Between Canebrake And Imperial County Line, Fish Creek Wash, Agua Caliente and Canebrake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3278 11642 3299 11647 3314 11611 3279 11611 $$ Connolly
3 follow-up statements
541 WGUS76 KSGX 262323 FFSSGX Flash Flood Statement National Weather Service San Diego CA 423 PM PDT Thu Sep 26 2019 CAC073-270145- /O.CON.KSGX.FF.W.0033.000000T0000Z-190927T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 423 PM PDT Thu Sep 26 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR EAST CENTRAL SAN DIEGO COUNTY... At 419 PM PDT, Doppler radar indicated heavy rain accumulations of two to three inches in the warned area. Strong thunderstorms are continuing, and flash flooding is likely occurring. Some locations that will experience flooding include... Eastern Mount Laguna, Hwy S2 Between Shelter Valley And Agua Caliente, Hwy S2 Between Agua Caliente And Canebrake, Hwy S2 Vallecito Creek Rd, Ocotillo Wells, Hwy S2 Between Canebrake And Imperial County Line, Fish Creek Wash, Agua Caliente and Canebrake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and normally dry washes, and other low lying spots. Remain alert for flooding even in locations not receiving rain. Arroyos, streams, and rivers can become raging killer currents in a matter of minutes, even from distant rainfall. && LAT...LON 3278 11642 3299 11647 3314 11611 3279 11611 $$ Connolly
191 WGUS76 KSGX 270016 FFSSGX Flash Flood Statement National Weather Service San Diego CA 516 PM PDT Thu Sep 26 2019 CAC073-270145- /O.CON.KSGX.FF.W.0033.000000T0000Z-190927T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 516 PM PDT Thu Sep 26 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR EAST CENTRAL SAN DIEGO COUNTY... At 512 PM PDT, the thunderstorms have ended but flash flooding will continue, especially in normally dry washes and arroyos. Radar indicates one to three inches has fallen between Ocotillo Wells and Mount Laguna. Some locations that will experience flooding include... Eastern Mount Laguna, Hwy S2 Between Shelter Valley And Agua Caliente, Hwy S2 Between Agua Caliente And Canebrake, Hwy S2 Vallecito Creek Rd, Ocotillo Wells, Hwy S2 Between Canebrake And Imperial County Line, Fish Creek Wash, Agua Caliente and Canebrake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, and other low lying spots. Remain alert for flooding even in locations not receiving rain. Arroyos, streams, and rivers can become raging killer currents in a matter of minutes, even from distant rainfall. && LAT...LON 3278 11642 3299 11647 3314 11611 3279 11611 $$ Connolly
010 WGUS76 KSGX 270105 FFSSGX Flash Flood Statement National Weather Service San Diego CA 605 PM PDT Thu Sep 26 2019 CAC073-270110- /O.CAN.KSGX.FF.W.0033.000000T0000Z-190927T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 605 PM PDT Thu Sep 26 2019 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL SAN DIEGO COUNTY IS CANCELLED... The heavy rain has ended, and flash flooding no longer poses a threat. However, minor flows may continue through arroyos and water may be pooled in low lying spots. LAT...LON 3278 11642 3299 11647 3314 11611 3279 11611 $$ Connolly
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:37 PM PDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 26, 1:37 PM PDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service San Diego CA 137 PM PDT Thu Sep 26 2019 .SYNOPSIS... Scattered showers and isolated thunderstorms are expected to continue through this evening, focusing over the mountains and deserts. The precipitation will move east tonight with dry weather through Friday, although clouds will linger into Friday morning. Cooler and cloudy with a chance of light precipitation from the coast to the coastal mountain slopes Friday night through Saturday, along with strong and gusty westerly winds in the mountains and adjacent desert areas. Dry and cool for early next week then a little warmer for the middle of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This afternoon, a few light showers continue to move southwest across SoCal but precip amounts remain small. Scattered tstms have developed over the higher elevations of eastern Riverside County and they could drift westward into the Coachella valley. Heavy showers and/or tstms could still develop over our local mtns, but the likelihood will decrease through this evening. Widespread low clouds persist west of the mtns and will likely continue through tonight. Tonight, the closed low will move eastward taking the precip with it and becoming an open wave over AZ by late tonight. This trough continues to move east on Fri and is replaced by another low/trough moving southeast across the Pacific Northwest. This new system becomes the dominant feature over the western U.S. as it deepens through Sunday. Friday will be a transition day of sorts, characterized by mostly fair weather, except for marine layer clouds west of the mountains in the morning. As the low/trough deepens over the west coast, it will bring much cooler weather for Saturday and Sunday, with gusty west winds in the mtns and deserts and a chance for light precip from the coast to the foothills. Wind gusts of up to 55 mph will be possible Sat afternoon/evening. For the first half of next week, the trough weakens allowing temperatures to recover somewhat although daytime temps remain a little below seasonal averages. Expect mostly fair weather except for marine layer low clouds and fog during the nights and mornings. && .AVIATION... 261950Z...Stratus will prevail for most of the coast and valleys through the afternoon with varying bases 3000-4500 FT MSL. Areas of SHRA and TSRA currently east of the Coachella Valley may drift to sites KPSP/KTRM this afternoon. MOD confidence for chance of storms also in the mountains and along the coastal slopes as well through the afternoon. Gusty surface winds, strong up/downdrafts, and reduced VIS in rain are possible near storms. Bases lowering to around 1500 ft MSL after 02Z this evening for the coasts and valleys west of the mountains. Moderate confidence in some lower VIS of 2-4 SM BR where low clouds near higher terrain. && .MARINE... No hazardous marine weather is expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...APR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:58 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 62 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.